• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Are you taking enough medication?

Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
19,540
Location
Nowhere
have you told your psychiatrist Tawny ?

I'm on too many things
and mine is weaning me off some of it


:hug:
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
8,478
Location
England
I don't want to take too much again but it is hard living like this too. Side effects are a big problem.

are you well on the higher dose?
 
C

CabbageMama

Well-known member
Joined
Feb 7, 2021
Messages
699
Location
UK
I am just on 300mg Pregabalin now, Tawny. Kind of just seeing how that goes until my next planned Psych appt in July. Think the Lamotrigine and Vortioxetine would have probably left my system now. Has been a mixed week, but it is a little easier for me to deal with knowing the meds aren’t clouding the issue for me. I haven’t gone over the top high, nor got scarily low, but I have been super up and down.

Have you been prescribed the medication and are not taking it? Because of the side effects? Perhaps you need a medication change?
 
S

SFGuy

Well-known member
Joined
Mar 28, 2021
Messages
143
Location
California
My meds are always being tweaked to adjust to my moods, but right now things are good. Minor side effects, good therapeutic effects. Happy spot.

You say you aren't taking enough meds. Do you have some you aren't taking or do you need more from your doc?
 
Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
19,540
Location
Nowhere
I don't want to take too much again but it is hard living like this too. Side effects are a big problem.

are you well on the higher dose?
ive been well on high meds yes apart from the weight gain
which is why we are now trying to balance it
 
S

SFGuy

Well-known member
Joined
Mar 28, 2021
Messages
143
Location
California
I'm on the bipolar spectrum somewhere and have ADHD. It has been a long ride to find meds that work and have tolerable side effects. I've ended up dropping most of the meds I've tried because of side effects (headaches, kidney troubles, impotence, fatigue, zombie brain, etc.). The result is a regimen of at least 8 drugs. I know exactly what each one does, and I want the therapeutic effects, so I'm happy. I'm tolerating some cognitive deficits (memory issues) and have to take laxatives, but that's nothing compared to having symptoms. I had been misdiagnosed (depressed/anxious) for decades, so when I got on the right drugs, it was magic.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
8,478
Location
England
My doctor knows i want to take as little as possible. I know the dose i should be taking but i take only 3 tablets not the 4 because when i take 4, i have extra side effects. I have worked out exactly when they begin. I take an antidepressant too and have been told to stop taking that which has really helped with the hypomania but now i have headaches and have been getting out of bed late, feeling not quite right. It has barely been a week i know.

I feel like i am never going to shake this off, i naively thought i would take medication and then feel better and get back to how things were but it hasn't happened and years later, i am still stuck dealing with symptoms. It doesn't help that just as i start to relax and feel well for a while, something, who knows what? the moon, the stars, the tide ;) sparks something off again.

It is worrying not being in control. It is unnerving that i firmly decide not to do something but then suddenly have gone and done it.
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
1,564
Location
England
This is a bad time of year for moods to be fair, spring and autumn are known blackspots on the year for depression etc. I've noticed a few people, myself included, who, either by coincidence or confirmation bias or what have you, seem to be posting that they're having a bit of trouble at the minute. So if it is this known seasonal lull then hopefully it won't last for much longer.
 
M

Marianda

Well-known member
Joined
Nov 18, 2019
Messages
1,201
Location
South America
This is a bad time of year for moods to be fair, spring and autumn are known blackspots on the year for depression etc. I've noticed a few people, myself included, who, either by coincidence or confirmation bias or what have you, seem to be posting that they're having a bit of trouble at the minute. So if it is this known seasonal lull then hopefully it won't last for much longer.
I've always suspected that weather and season changes have a lot to do with mental issues. I'm in autum right now and I feel really catastrophic. I think I'm facing one of my worst depressions.
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
1,564
Location
England
There are plenty of studies about it. There's loads more going on with the body clock in relation to these things of course, otherwise we'd all be depressed in winter and manic in summer, but it seems to be a lot about the disruptions in our body clocks, and the availability of light is one of the contributing factors. There's a little more here if anyone wants to have a read: Treating Circadian Rhythm Disruption in Bipolar Disorder
 
G

Ginger Kitten

Well-known member
Joined
Oct 2, 2020
Messages
287
Location
Surrey, Uk
There are plenty of studies about it. There's loads more going on with the body clock in relation to these things of course, otherwise we'd all be depressed in winter and manic in summer, but it seems to be a lot about the disruptions in our body clocks, and the availability of light is one of the contributing factors. There's a little more here if anyone wants to have a read: Treating Circadian Rhythm Disruption in Bipolar Disorder
I agree with that Wishbone, regulating diurnal/ circadian rhythms is important, but the OP is concerned about being overmedicated yet still not feeling stable. I can relate to that. I strongly feel my meds regime needs refining but my pdoc keeps it the same. Why, when the most I can hope for is a few months of stability? The OP seems to me to be asking the same question. And if I'm stable, the season makes no difference to my moods at all.
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
1,564
Location
England
That's fair, GK. I said that specifically in response to when Tawny said:

"It doesn't help that just as i start to relax and feel well for a while, something, who knows what? the moon, the stars, the tide ;) sparks something off again."

Which may have been tongue in cheek, I can't really tell over text, but I wanted to highlight that it isn't as silly as it may sound.
You said about the circadian rhythm, and you will know well that light plays it's part and that there are many things involved in keeping that balance. One thing I learned of recently, which is actually quite an old theory but is still relevant it seems, is something called the social zeitgeber theory, which is all daily events cumulatively and how they play off on one another: sleep-wake, eating, start of work, end of work, exercise etc:

"The social zeitgeber theory which is one of the prominent theories of the etiology of mood symptoms in BD, has proposed that the regularity of the social zeitgeber may promote internal synchronization of circadian rhythms, resulting in the stabilization of mood symptoms... Several studies have suggested that BD patients showed a greater irregularity of the social zeitgeber, as assessed by the Social Rhythm Metric, when compared with healthy controls even in a euthymic state."


The question though is does the medication help to set these routines or does it disrupt them? Or would alternative medications bring different outcomes? It feels like a never ending trial really doesn't it.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
8,478
Location
England
Spring fever here and it is hard. I should be taking more medication to calm me down. It got out of hand but I did take the small increase in the mood stabilizer and stopped the AD which has helped but now tearful.

In October I will need to start the AD again. I'm tired of the changes in me then medication. I can never relax.
 
Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
19,540
Location
Nowhere
hope you feel better soon Tawny

I find it helps to talk to people when that happens
 

Similar threads

Top